Citation: justpassinthru. "Weird Attypical Non-Response: An Experience with Pregbalin (exp102340)". Erowid.org. Dec 11, 2017. erowid.org/exp/102340
I am a mature adult female with a remote history of use of many substances that were popular in my younger days. I do not now and have not used any illegal substances in almost 30 years, however, I do take medication as prescribed for longstanding chronic, treatment-resistant major depressive disorder. I have been taking the following medications daily for at least the past two years: Pristiq 100 mg. and Adderall (generic) 60 mg. I have taken many other antidepressants in the past. I do not abuse my medications or other substances. My medication definitely helps my depression but I do not feel that I am functioning as well as I optimally could even with it. I take my medication in the morning.
A couple of years ago I read on the internet the experience of someone who suffered from depression who had tried Lyrica at high doses over a period of time and reported that during that time his functioning was better than ever before. I don't remember now if he was taking any other psych meds at the time, but from the way he described the effects of Lyrica, I was very intrigued. I told my shrink about it and he agreed to let me try Lrica. He prescribed the 300 mg caps.
Having read up on it, and being prudently cautious anyway, I started with a low dose, dividing the contents of a capsule into four approximately equal parts of about 75 mg. each. I took it later in the day, not at the same time I took my other meds.
After trying the 75 mg. a time or two to make sure I was not going to have an adverse reaction, I gradually started to increase my dosage a little at a time over a several day period. At first, I did find at low doses that it made me a little sleepy and also the uncoordination was pronounced. I would stagger like I was drunk, but I was not feeling intoxicated at all, just a little sleepy.
I would stagger like I was drunk, but I was not feeling intoxicated at all, just a little sleepy.
Well, I increased the dosage of Lyrica gradually all the way up to 1500 mg. The uncoordination persisted, but did not increase with the increased dosage. Just staggering that was generally controllable for the most part. I did not fall down while taking
Lyrica at any dosage. The only other effect that was discernible to me was a pleasant sleepiness that came on several hours after taking the Lyrica (which corresponded to my normal 'sleep' time). I slept pleasantly (but not heavily) and dreamt (which I never do). I do not remember the content of my dreams now, but I did upon waking, and they did not seem to be unusual or unpleasant at all, in fact if anything the reverse was true. I do not want to overstate the pleasantness because it was the seeming 'normal' quality of the sleep (rather than anything really exceptional) that impressed me. After years of taking stimulants, 'normal' sleep/dreaming is very unusual for me. I woke feeling rested, again, unusual for me.
That was the extent of my experience with high dose Lyrica. I took the 1500 mg. dose on several occasions with pretty much the same uneventful outcome, I'm actually kind of sorry to say. At that point I did not feel that there was much point in continuing to increase the dose since most reports indicate that a dose of about 800 mg or so is sufficient to produce subjective psychoactive effects, and I would not want to take excessive risks via untoward effects on my CNS, etc.
I was definitely disappointed that I was not able to replicate the antidepressant effects reported by another individual on high doses of Lyrica. I might attribute that possibly to an overall high level of tolerance for psychoactive medications in general, especially SSRIs and NSRIs, built up over many years. On the positive side, the sleep quality was very refreshing, and the overall experience was not at all unpleasant or troublesome other than the lack of coordination I experienced at every dosage level. It was not like being drunk, but I definitely would not drive on even low doses of Lyrica.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.